Alert archive / Connecticut / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 93, NWS Boston/Norton, MA

July 17, 2010Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 17, 2010, 8:11 PM EDT for Northeastern Connecticut Planning Region, Connecticut. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2010, 8:11 PM EDT (00:11 UTC)
Expired
Jul 17, 2010, 8:38 PM EDT
In force
27 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Northeastern Connecticut Planning Region, CT

The radar

The Boston radar (KBOX), 97 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2010-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 534 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2010-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
534 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WUUS51 KBOX 180011
SVRBOX
CTC013-015-180115-
/O.NEW.KBOX.SV.W.0093.100718T0011Z-100718T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
811 PM EDT SAT JUL 17 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
  SOUTHERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WILLIMANTIC...PLAINFIELD...

* UNTIL 915 PM EDT

* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 8 MILES WEST OF CHAPLIN TO HEBRON...OR ALONG A
  LINE EXTENDING FROM MANSFIELD TO EAST HAMPTON...AND WAS MOVING EAST
  AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...COLUMBIA...WINDHAM...
  HAMPTON...SCOTLAND...BROOKLYN AND CANTERBURY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

&&

LAT...LON 4160 7241 4184 7224 4178 7185 4163 7194
      4166 7217 4171 7224 4169 7227 4166 7226
      4164 7233 4161 7233 4160 7234 4159 7240
TIME...MOT...LOC 0011Z 274DEG 28KT 4183 7225 4161 7244

$$
EKSTER
1 follow-up statement
754 
WWUS51 KBOX 180038
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
838 PM EDT SAT JUL 17 2010

CTC013-015-180048-
/O.CAN.KBOX.SV.W.0093.000000T0000Z-100718T0115Z/
TOLLAND CT-WINDHAM CT-
838 PM EDT SAT JUL 17 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WINDHAM AND
SOUTHEASTERN TOLLAND COUNTIES IS CANCELLED...

LAT...LON 4160 7241 4184 7224 4178 7185 4163 7194
      4166 7217 4171 7224 4169 7227 4166 7226
      4164 7233 4161 7233 4160 7234 4159 7240
TIME...MOT...LOC 0038Z 274DEG 28KT 4168 7198 4146 7218

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:57 PM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 17, 3:57 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
357 PM EDT SAT JUL 17 2010

.SYNOPSIS...
HOT AND HUMID WEATHER WILL BE IN PLACE THROUGH THE REST OF WEEKEND
WITH SCATTERED THUNDERSTORMS POSSIBLE THIS EVENING AND SUNDAY
AFTERNOON. SOMEWHAT MORE WIDESPREAD TSTMS ARE POSSIBLE MONDAY
AFTERNOON AND EVENING. OVERALL...MUCH OF THE FORECAST PERIOD WILL
FEATURE MORE OF THE SAME WEATHER WE HAVE BEEN HAVING DURING
JULY...VERY WARM AND HUMID.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
...RISK OF ISOLATED SEVERE TSTMS NORTHERN HALF OF AREA THIS EVENING...
FORECAST CAPES OF 1000-1500 J/KG EXPECTED TO LINGER INTO THIS EVENING...AND
THEN SLOWLY DIMINISH AFTER MIDNIGHT. CAPPING AROUND 12K FEET
SHOULD LIMIT CONVECTIVE POTENTIAL UNTIL AROUND 6 PM...THEN MODEL
SOUNDINGS SUGGEST GRADUAL EROSION OF CAP. BUFKIT SOUNDINGS FROM
12Z NAM CONSISTENT WITH MORE FAVORABLE INSTABILITY PARAMETERS SUCH
AS SHOWALTER...K AND EVEN TOTAL TOTALS AS WELL AS COOLING ALOFT TO
SUPPORT SCT TSTMS IN NW ZONES AFT 6 PM...SPREADING E THRU 11 PM.
ALTHOUGH NH/MA LOOKS LIKE MOST FAVORED AREA...12Z NAM SUPPORTS
DRAWING THE SCT EVENING TSTM AREA AS FAR S AS A BOS-BDL LINE. IN
ADDITION...NOSE OF A 40 TO 45 KT MID LEVEL JET MAY BE ENOUGH TO
ALLOW ONE OR TWO STORMS TO BECOME ORGANIZED ENOUGH TO BECOME
SEVERE THIS EVENING. CONFIDENCE IS GROWING OF AN ISOLATED SEVERE
RISK THIS EVENING BUT TEMPERED BY FACT THAT THE TIMING WILL BE
AFTER THE SURFACE HEATING. CONVECTION OVER HIER TERRAIN OF SRN VT
WEAKENING AS IT MOVES TO CT RIVER VALLEY. ADDITIONAL CONVECTION
MOVING INTO E CENTRAL NY MAY PROVIDE THE STIMULUS NEEDED TO
OVERCOME ANY REMAINING CAP EARLY THIS EVENING.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH SUNDAY NIGHT/...
OVERNIGHT...MID LEVEL SHORTWAVE CONTINUES ACROSS SOUTHERN QUEBEC.
AIR MASS IN E AND TOWARDS MORNING IN THE S UNSTABLE ENOUGH THAT A
POP UP SHOWER OR TSTM POSSIBLE OVERNIGHT. PATCHY FOG EXPECTED
AGAIN ALTHOUGH DEWPOINT MAY START TO DROP A LITTLE NW HALF OF AREA
LATE TONIGHT.

SUNDAY...ANOTHER HOT DAY BUT PROBABLY A FEW DEGREES COOLER THAN
TODAY GIVEN SLIGHT 850 MB COOLING. ALSO...DEWPOINTS EXPECTED TO BE
A FEW DEGREES LOWER NORTH OF A PYM-PVD-IJD LINE ON SUNDAY. WEAK
SFC TROF AND SBCAPE VALUES 1500 TO 2000 J/KG MAY SUPPORT WIDELY
SCT TO SCT TSTMS NE CT...RI AND SE MA SUNDAY AFTERNOON. WILL PUT
IN CHC POPS IN MOST LIKELY REGION OF RI/SE MA.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
VERY WARM AND HUMID DAY ON TAP FOR MUCH OF SNE ON MONDAY IN PRE-COLD
FRONTAL AIRMASS. ENOUGH CONVERGENCE WILL DEVELOP IN ASSOCIATION
WITH APPROACHING COLD FRONT AND/OR PREFRONTAL TROF MONDAY
AFTERNOON TO TRIGGER AT LEAST WIDELY SCT THUNDERSTORMS IN AN
ENVIRONMENT CHARACTERIZED BY MODERATE SBCAPE AND MODEST DEEP LAYER
SHEAR. HAVE KEPT CHANCE POPS GOING...WITH HIGHEST VALUES MONDAY
AFTERNOON INTO THE EVENING HOURS. INSTABILITY AND SHEAR PARAMETER
WOULD BE SUPPORTIVE OF ISOLD SEVERE STORMS...WITH MAIN THREAT
BEING WIND GIVEN EXPECTED STEEP BOUNDARY LAYER LAPSE RATES. SHORT
WAVE TIMING WILL LIKELY DETERMINE AREAL COVERAGE.

SLIGHTLY DRIER POST FRONTAL AIRMASS FOR TUESDAY...BUT STILL VERY
WARM TO HOT. NO POPS AT THIS TIME.

SOME MODEL GUIDANCE IS INDICATING THE POTENTIAL FOR AN MCS MOVING
INTO NEW ENGLAND TUESDAY NIGHT. HOWEVER...OFTENTIMES THESE SYSTEMS
ARE A FIGMENT OF THE MODELS IMAGINATION...AS CONVECTIVE FEEDBACK
CAN ALLOW A MODEL TO HOLD ONTO A CONVECTIVE SYSTEM TOO LONG. FOR
NOW...WILL ONLY GO WITH SLIGHT CHANCE POPS TUE NIGHT UNTIL WE SEE
THE WHITES OF ITS EYES. WE THINK A SLIGHTLY BETTER CHANCE FOR
CONVECTION MAY BE WEDNESDAY NIGHT WHEN SEEMINGLY BETTER SHORT WAVE
SUPPORT ARRIVES. HOWEVER...MAINTAINED ONLY SLIGHT CHANCE POPS AT
THIS TIME.

THE GFS SEEMS TOO ROBUST WITH SFC LOW PRESSURE TRAVERSING ONTARIO
AND QUEBEC FRIDAY AND FRIDAY NIGHT. WE DISCOUNTED THAT SOLUTION
AND LEANED MORE TOWARD THE 12Z ECMWF. THIS MEANS WE KEPT POPS TO A
MINIMUM UNTIL WE SEE INDICATIONS OF BETTER FORCING.

OVERALL...WARMER THAN NORMAL TEMPERATURES ARE EXPECTED THROUGHOUT
MUCH OF THE LONG TERM PERIOD WITH OCCASIONAL BOUTS OF SCT
SHOWER/THUNDERSTORM ACTIVITY...BUT NO WASHOUTS.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
REST OF AFTERNOON...EXPECT VFR THROUGH THE AFTERNOON. A FEW WIND GUSTS SE
MA 20 TO 25 KT FOR A TIME LATE THIS AFTERNOON. RISK OF TSTM
DEVELOPMENT AFT 6 PM W OF A EEN-BAF LINE.

TONIGHT...MEDIUM TO HIGH CONFIDENCE IN MAINLY VFR CONDITIONS.
WIDELY SCT TO SCT TSTMS MAY BRIEFLY LOWER CIGS AND VSBYS THIS
EVENING ALONG AND NORTH OF A BOS-BDL LINE. AN ISOLD TSTM OR TWO
COULD ALSO PRODUCE SURFACE WIND GUSTS TO 40+ KNOTS THIS EVENING.
PATCHY MVFR/IFR VALLEY FOG POSSIBLE LATE IN THE TYPICALLY PRONE
LOCATIONS.

KBOS...HIGH CONFIDENCE VFR THROUGH THE TAF PERIOD...EXCEPT A
SLIGHT CHANCE OF BRIEFLY LOWER CONDITIONS IN VICINITY OF ANY
TSTMS. ANY TSTMS MOST LIKELY WOULD OCCUR SOMETIME BETWEEN 01Z AND 04Z.

SUNDAY...MEDIUM TO HIGH CONFIDENCE VFR. LOW PROB OF A FEW TSTMS
DEVELOPING IN THE AFTERNOON ACROSS NE CT...RI AND SE MA.

OUTLOOK...MONDAY THROUGH THURSDAY...

FOR THE MOST PART...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD
AS A TYPICAL SUMMERTIME WEATHER PATTERN CONTINUES. AS IS USUALLY
THE CASE IN SOUTHWESTERLY FLOW...THERE IS A CHANCE OF PATCHY FOG
AND STRATUS AT NIGHT AND DURING THE MORNING HOURS THAT COULD LOWER
CIGS/VSBYS FROM TIME TO TIME...ESPECIALLY ON THE SOUTH COAST. A
CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS MONDAY AFTERNOON.
OVERALL...A HIGH CONFIDENCE FORECAST...BUT LOW CONFIDENCE IN
KNOWING EXACTLY WHERE AND WHEN ANY STRATUS MAY OCCUR.

&&

.MARINE...
FORECASTING SEAS FOR OUTER S COAST WATERS A LITTLE PROBLEMATIC DUE
TO PERSISTENT SW FLOW. LATEST TREND HAS BEEN FOR SEAS TO SUBSIDE
SOME AND BELIEVE WAVE WATCH GUIDANCE IS RUNNING A FOOT OR SO TOO
HIGH. NEVERTHELESS...MAY SEE SEAS APPROACH MARGINAL SCA CRITERIA
WITH 5 FOOTERS AGAIN OUTER S COAST WATERS BY SUN NIGHT. FOR
NOW...HOLDING OFF ON ANY HEADLINES...BUT WILL BE MONITORING TRENDS.

OUTLOOK...MONDAY THROUGH THURSDAY...

PERSISTENT SW FLOW WILL BRING SEAS TO SCA MARGINAL LEVELS ON THE
SOUTH COASTAL WATERS. THESE SEA CONDITIONS SHOULD LINGER THROUGH
WEDNESDAY OR THURSDAY. HOWEVER...WNAWAVE GUIDANCE MAY BE TOO
ROBUST.

APPROACHING COLD FRONT MONDAY AFTERNOON COULD BRING 20 TO 25 KNOT
GUSTS TO THE NEAR SHORE WATERS. WINDS DIMINISH MONDAY NIGHT.
EXCEPT FOR THIS...WINDS ARE EXPECTED TO REMAIN BELOW SCA LEVELS
THROUGH PERIOD.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...EKSTER/THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...THOMPSON
LONG TERM...EKSTER
AVIATION...EKSTER/THOMPSON
MARINE...EKSTER/THOMPSON
Hazardous weather outlook, Jul 17, 4:07 PM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT SAT JUL 17 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-182015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
407 PM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

AN ISOLATED SEVERE THUNDERSTORM OR TWO MAY OCCUR THIS
EVENING...ACROSS SOUTHWEST NH AND NORTH OF THE MASS PIKE IN MA. IF
ANY THUNDERSTORMS BECOME SEVERE...IT WOULD MOST LIKELY BE IN THE
FORM OF DAMAGING WIND. GREATEST RISK OF ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 7 AND 11 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A RISK THAT HEAT ADVISORY CRITERIA MAY BE MET IN A FEW
LOCATIONS DURING MONDAY. THERE IS ALSO A LOW PROBABILITY FOR
ISOLATED SEVERE THUNDERSTORMS MONDAY AFTERNOON OR EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 6 PM.

ANZ230>237-250-251-254>256-182015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
407 PM EDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY OF A STRONG THUNDERSTORM PASSING OFF
THE COAST BETWEEN NEWBURYPORT AND BOSTON LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED STRONG THUNDERSTORMS MAY AFFECT THE WATERS LATE MONDAY
AFTERNOON OR EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR ADJACENT NORTHEAST MA
LAND AREAS THIS EVENING.

THOMPSON

In the hours before

Special weather statement, Jul 17, 5:43 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT SAT JUL 17 2010

MAZ010-011-172230-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
543 PM EDT SAT JUL 17 2010

AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH 5 MILES
NORTHWEST OF HOLYOKE...OR ABOUT 6 MILES SOUTHWEST OF NORTHAMPTON...
MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...HOLYOKE...SOUTH HADLEY...
  CHICOPEE...GRANBY...LUDLOW...WILBRAHAM...BELCHERTOWN AND PALMER.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4231 7229 4212 7232 4216 7267 4231 7262

MLE
Special weather statement, Jul 17, 6:49 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
649 PM EDT SAT JUL 17 2010

CTZ002-MAZ009-011-172330-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
649 PM EDT SAT JUL 17 2010

AT 646 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 7 MILES
SOUTHWEST OF TOLLAND MASSACHUSETTS...OR ABOUT 12 MILES NORTH OF
TORRINGTON...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...TOLLAND...GRANVILLE...CANTON...
  GRANBY AND SIMSBURY.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4213 7305 4202 7268 4180 7287 4183 7294
      4185 7297 4189 7296 4190 7292 4197 7289
      4196 7303 4203 7301 4204 7305 4210 7308

MLE
Local storm report, Jul 17, 6:54 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
654 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     CHESTER                 42.28N 72.98W
07/17/2010                   HAMPDEN            MA   AMATEUR RADIO

            TWO LARGE LIMBS DOWN ON SKYLINE TRAIL 1500 TO 1600 FEET
            NEAR MIDDLEFIELD BORDER

0534 PM     TSTM WND DMG     6 SSE WORTHINGTON       42.34N 72.89W
07/17/2010                   HAMPSHIRE          MA   AMATEUR RADIO

            TWO LARGE TREES DOWN OFF WEST ROAD AT THE HUNTINGTON LINE

&&

MLE
Special weather statement, Jul 17, 7:09 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
709 PM EDT SAT JUL 17 2010

CTZ002-172345-
HARTFORD CT-
709 PM EDT SAT JUL 17 2010

AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH 6 MILES
NORTHWEST OF BURLINGTON...OR ABOUT 5 MILES EAST OF TORRINGTON...
MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BURLINGTON...CANTON AND AVON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4181 7296 4183 7294 4185 7297 4186 7297
      4189 7295 4186 7273 4171 7279 4177 7302
      4180 7302

MLE
Special weather statement, Jul 17, 7:18 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
718 PM EDT SAT JUL 17 2010

CTZ002-003-172345-
HARTFORD CT-TOLLAND CT-
718 PM EDT SAT JUL 17 2010

AT 715 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH
ALONG A LINE EXTENDING FROM 4 MILES NORTH OF GRANBY TO 5 MILES WEST
OF FARMINGTON...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
WINDSOR LOCKS TO 4 MILES NORTH OF BRISTOL...MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...AVON...FARMINGTON...EAST
  GRANBY...BLOOMFIELD...SUFFIELD...WEST HARTFORD...WINDSOR LOCKS...
  WINDSOR...NEWINGTON...HARTFORD...ENFIELD...EAST WINDSOR...SOUTH
  WINDSOR...WETHERSFIELD...EAST HARTFORD...ROCKY HILL...
  GLASTONBURY...SOMERS...VERNON...ROCKVILLE...MANCHESTER AND
  ELLINGTON.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4203 7283 4203 7282 4200 7281 4200 7277
      4203 7276 4203 7260 4202 7259 4203 7258
      4202 7238 4165 7254 4173 7293

MLE
Local storm report, Jul 17, 7:54 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
754 PM EDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     WETHERSFIELD            41.70N 72.67W
07/17/2010                   HARTFORD           CT   AMATEUR RADIO

            TREES DOWN BLOCKING GRISWOLD STREET

&&

MLE

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:37 AM EDTSpecial Weather StatementBOX53 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.